MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305918
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd needle sftygld 18x1-1/2 rb needle went through the shield.The following information was provided by the initial reporter: material: 305918.Batch#: 5245293.Verbatim: rcc received a complaint via email.Email(s) attached.Today a nurse brought a needle to my attention that was sticking through the plastic cap and the packaging.She felt something sharp, but no injury and it was noticed before it was used for anything.
 
Additional Manufacturer Narrative
(b)(4).Follow up for device evaluation.It was reported that the needle was protruding through the plastic cap and the packaging.To support the investigation, one sample with an opened blister pack and three photographs were provided for evaluation by the quality team.A visual inspection confirmed that the needle tip was hooked and had penetrated the plastic shield, causing damage to the shield.The photographs corresponded to the sample received.This condition may have occurred during the shielding process.A review of the device history record for material number 305918, lot 5245293, indicated that all visual inspections were performed according to requirements, with no quality notifications related to the reported condition.The lot was inspected and accepted based on the inspection control plan and subsequently approved for shipment.Additional device history records were reviewed for each batch of needles used in manufacturing this final batch, and no documentation of this type of defect was found during the entire production run.Verification of the shielding equipment confirmed that settings were correct and product flow was satisfactory.To date, no other similar events have been reported for this lot.

Brand Name
BD SAFETYGLIDE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23482706
Report Number1213809-2025-00704
Device Sequence Number21206337
Product Code FMI
UDI-Device Identifier00382903059188
UDI-Public(01)00382903059188(11)250902(17)300831(10)5245293
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305918
Device Lot Number5245293
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2025
Supplement Date Received by Manufacturer12/06/2025
Initial Report FDA Received Date11/05/2025
Supplement Report FDA Received Date12/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown